Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Problem with Atripla
Sep 1, 2010

I started therapy with Atripla on August 14 and after 10 days I developed a rash. Reading the side effects of Atripla I noticed it happens quite frequently. On August 26 I went to my doc and he ordered me to stop immediately Atripla. I know that this is necessary only in rare cases and that although the rash is diffused also on the feets and hands, inside and outside, I don't know it was a good idea to stop therapy. I get my blood exams today with chemistry and immunologic values. No CD4 or HIV viral load test was ordered. Some abnormal lab values are present. Neutrophils 77,5% - Lymphocites 19% - eosinophilic cells 0,7%. Blood chemistry has an abnormal read in RDW which is 14,6%. What is happenining? My next appointment with my doc is on September 2 and I'm now 4 days off meds. What are the risks in developing resistance? Please help!

Response from Dr. Henry

I generally treat through efavirenz related rash unless very severe and concern about lungs/mucousal services. Stopping Atripla can lead to resistance so providing a tail for coverage of long half life of efavirenz (such as a boosted protease inhibitor for 7days) is often considered. In the setting of a severe efavirenz rash often I would switch the efavirenz to an alternative medications (such as raltegravir or a boosted protease inhibitor) while continuing the Truvada. That is also why I often start with Sustiva + Truvada separately and then switch to combined pill (Atripla) after doing OK for 4-8 weeks. KH



Previous
if one is wrongly diagnose three times and take hiv meds
Next
HIV surgery

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement